Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 113, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 15, 2019, 4:48 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 4:48 AM CDT (09:48 UTC)
- Expired
- Jun 15, 2019, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2339 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 14.6
The text
As transmitted.
098
WGUS54 KOUN 150948
FFWOUN
OKC071-151245-
/O.NEW.KOUN.FF.W.0113.190615T0948Z-190615T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
448 AM CDT Sat Jun 15 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southwestern Kay County in northern Oklahoma...
* Until 745 AM CDT.
* At 448 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Ponca City, Tonkawa and Kildare.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3682 9704 3670 9701 3669 9702 3670 9704
3668 9706 3666 9706 3664 9705 3667 9740
3675 9739
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:19 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 15, 4:19 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 419 AM CDT Sat Jun 15 2019 .DISCUSSION... Showers and thunderstorms have developed as far south as the OKC metro early this morning behind two outflow boundaries, thanks to a fairly stout LLJ over central OK. A few strong storms are also persisting over northern OK. Most of this activity should wane near and just after sunrise. A few showers and thunderstorms can't be completely ruled out along the outflow boundaries by late this afternoon so have included a corridor of SChc over central OK for this reason. Late this afternoon through this evening, moist convection is expected to develop near the intersection of a stationary boundary and dryline across portions of the southern TX panhandle, and then move into SW OK and western north TX. Steep mid level lapse rates and sufficient deep layer shear will support another threat of large hail and then damaging winds through the overnight hours likely near and just north of the Red River. A mid level shortwave trough will also result in increasing coverage through the overnight hours from central to northern OK. By early Sunday morning, most of the region should have ongoing moist convection present. Flooding may become a concern with slower storm motions anticipated, specifically over north central OK. The flood threat will continue into Sunday evening and early Monday morning, especially along and south of I-40 with a stationary boundary draped over the region, another LLJ developing, and the slow progression of a mid to upper trough axis. A flood watch may eventually be needed. This flood threat will include the OKC metro. Likely PoPs will linger across SE OK through Monday. The wet pattern will continue through the week as several additional shortwave troughs impact the central and southern plains. After Monday morning, another round of significant rainfall is expected late Tue into Wed. Stronger mid to upper flow may also support severe weather in addition to flooding rainfall. A brief break in rain chances will arrive Thu, but then return next weekend with SW flow aloft impacting the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 89 70 86 66 / 30 40 50 50 Hobart OK 94 68 89 66 / 20 60 40 50 Wichita Falls TX 96 72 91 69 / 10 60 30 60 Gage OK 88 63 83 61 / 10 50 30 40 Ponca City OK 88 68 85 65 / 20 70 50 40 Durant OK 90 73 87 69 / 10 50 50 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/03
Hazardous weather outlook, Jun 14, 8:30 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 830 PM CDT Fri Jun 14 2019 OKZ004>048-050>052-TXZ083>090-160130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 830 PM CDT Fri Jun 14 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe storms over far northwest Oklahoma, and a Slight Risk for the rest of northern Oklahoma. A Marginal Risk extends to the south of the Slight Risk area. A complex of thunderstorms is expected to enter northwest Oklahoma late this evening. Thunderstorms may continue to move across northern Oklahoma through the overnight hours into Saturday morning. Wind gusts up to 70 mph and hail up to the size of golf balls will be primary hazards with any severe storms. Locally heavy rain that could reduce visibility and produce minor flooding will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe storms will be possible again Saturday afternoon and night with a Slight Risk generally west through north of I-44. A Marginal Risk covers most of the rest of the area. Very large hail up to the size of baseballs and damaging winds will be the main threats. On Sunday, a Slight Risk covers most of the area. What happens Sunday could be affected by the storms that occur Saturday night so there is some uncertainty. Large hail and damaging winds will be the main concerns with severe storms Sunday. Thunderstorm chances will continue off and on next week, with strong to severe storms remaining possible. Locally heavy rain and flooding will also be a concern this weekend into next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 15, 1:34 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
134 AM CDT Sat Jun 15 2019
OKZ005-006-008-010>013-015-017>020-023-024-150715-
Garfield OK-Woodward OK-Logan OK-Canadian OK-Woods OK-Kay OK-
Blaine OK-Noble OK-Major OK-Payne OK-Kingfisher OK-Alfalfa OK-
Dewey OK-Caddo OK-
134 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...east central
Woodward...Logan...northern Canadian...southeastern Woods...
southwestern Kay...Blaine...Noble...Major...northwestern Payne...
Kingfisher...southern Alfalfa...eastern Dewey and north central Caddo
Counties Until 215 AM CDT...
AT 133 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Marland to 5 miles
west of Hitchcock, moving southeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3659 9706 3653 9699 3651 9703 3633 9703
3633 9692 3625 9692 3625 9682 3616 9682
3616 9675 3571 9768 3543 9845 3577 9863
3581 9863 3581 9865 3654 9905 3649 9830
3660 9760 3659 9746 3662 9746 3667 9708
TIME...MOT...LOC 0633Z 313DEG 44KT 3654 9713 3596 9845
MADSpecial weather statement, Jun 15, 2:25 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sat Jun 15 2019
OKZ013-150800-
Noble OK-
225 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Noble County Until 300 AM
CDT...
AT 222 AM CDT, a strong thunderstorm was located 5 miles south of Red
Rock, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Perry, Morrison and Sooner Lake.
LAT...LON 3633 9703 3633 9692 3625 9692 3625 9707
3627 9729 3643 9730 3643 9703
TIME...MOT...LOC 0722Z 277DEG 21KT 3639 9720
MADSpecial weather statement, Jun 15, 3:04 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
304 AM CDT Sat Jun 15 2019
OKZ007-008-012-013-150830-
Garfield OK-Kay OK-Grant OK-Noble OK-
304 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...
southwestern Kay...southeastern Grant and northwestern Noble Counties
Until 330 AM CDT...
AT 304 AM CDT, a strong thunderstorm was located 5 miles north of
Hunter, moving east at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Enid, Blackwell, Tonkawa, Medford, Pond Creek, Garber, Billings,
Lamont, Kremlin, Breckenridge, Hunter, Deer Creek, Jefferson, Nardin,
North Enid and Ceres.
LAT...LON 3647 9791 3687 9785 3687 9711 3660 9716
3630 9724 3639 9762
TIME...MOT...LOC 0804Z 276DEG 42KT 3664 9769
MADSpecial weather statement, Jun 15, 3:27 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
327 AM CDT Sat Jun 15 2019
OKZ007-008-012-013-020-150900-
Garfield OK-Payne OK-Kay OK-Grant OK-Noble OK-
327 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...north
central Payne...southern Kay...southeastern Grant and Noble Counties
Until 400 AM CDT...
AT 325 AM CDT, a strong thunderstorm was located 5 miles northeast of
Billings, moving east at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9706
3660 9691 3658 9689 3651 9703 3633 9703
3633 9692 3625 9692 3624 9683 3610 9689
3630 9759 3679 9769 3681 9675
TIME...MOT...LOC 0825Z 276DEG 49KT 3658 9737
MADSpecial weather statement, Jun 15, 3:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 346 AM CDT Sat Jun 15 2019 OKZ006-007-150915- Alfalfa OK-Grant OK- 346 AM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR east central Alfalfa and western Grant Counties Until 415 AM CDT... AT 344 AM CDT, a strong thunderstorm was located near Great Salt Plains Lake, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Wakita, Jefferson and Great Salt Plains Lake. LAT...LON 3669 9828 3684 9830 3693 9776 3668 9773 TIME...MOT...LOC 0844Z 264DEG 39KT 3678 9821 MAD
Special weather statement, Jun 15, 4:15 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
415 AM CDT Sat Jun 15 2019
OKZ007-008-150945-
Kay OK-Grant OK-
415 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR Kay and southeastern Grant
Counties Until 445 AM CDT...
AT 413 AM CDT, a strong thunderstorm was located 5 miles east of
Blackwell, moving east at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Lamont, Kaw City, Deer
Creek, Kildare, Kaw Lake, Hardy, Nardin and Peckham.
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3670 9692
3669 9700 3670 9704 3668 9707 3660 9766
3677 9771 3700 9682 3700 9675
TIME...MOT...LOC 0913Z 254DEG 49KT 3679 9719
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:41 PM CDT | Special Weather Statement | OUN | Harmon, Jackson | 34 min |
| Jun 14, 11:22 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 53 min |
| Jun 14, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| Jun 14, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Jun 14, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 62 min |
| Jun 15, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 47 min |
| Jun 15, 12:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 15, 12:39 AM CDT | Special Weather Statement | OUN | Dewey, Major, Woodward | 36 min |
| Jun 15, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 49 min |
| Jun 15, 12:47 AM CDT | Special Weather Statement | OUN | Garfield, Kay | 43 min |
| Jun 15, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Woods, Woodward | 64 min |
| Jun 15, 1:18 AM CDT | Special Weather Statement | OUN | Woods | 42 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 45 min |
| Jun 15, 1:34 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more | 41 min |
| Jun 15, 1:51 AM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jun 15, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble, Woods | 51 min |
| Jun 15, 2:25 AM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Jun 15, 2:34 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 15, 3:04 AM CDT | Special Weather Statement | OUN | Grant, Kay, Noble | 26 min |
| Jun 15, 3:27 AM CDT | Special Weather Statement | OUN | Noble | 33 min |
| Jun 15, 3:46 AM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Jun 15, 3:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 33 min |
| Jun 15, 3:57 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jun 15, 4:15 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jun 15, 4:50 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jun 15, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 42 min |
| Jun 15, 5:25 AM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Jun 15, 5:54 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 15, 6:01 AM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 15, 6:17 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jun 15, 6:24 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Jun 15, 6:38 AM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jun 15, 6:43 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jun 15, 6:55 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 15, 7:06 AM CDT | Special Weather Statement | OUN | Kay | 39 min |
| Jun 15, 8:56 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 3 days |
| Jun 15, 4:22 PM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 32 more | 11 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.